Q:

Does Nexium cause weight gain?

A:

Quick Answer

Both weight gain and weight loss are metabolic side effects listed for Nexium on RxList. People looking to use an acid reducer that does not cause weight gain should talk with their doctor.

Know More
Does Nexium cause weight gain?
Credit: jeepersmedia CC-BY-2.0

Full Answer

Nexium is esomeprazole magnesium and given in the treatment of ulcers and gastroesophageal reflux disease. Dosages range between 2.5 milligrams and 40 milligrams, depending on the condition treated. While once a prescription-only medication, Nexium is now sold over the counter in drugstores and pharmacies across the nation. It is an oral medication that needs to be taken about an hour prior to meals for it to be effective as an acid reducer, says RxList.

Learn More

Related Questions

  • Q:

    Does gabapentin cause weight gain?

    A:

    Weight gain is a rare side effect of gabapentin, but weight loss is also a reported side effect. The most common side effects reported in more than 10 percent of patients treated with gabapentin involve the nervous system. These side effects include somnolence, dizziness, ataxia, headache and fatigue, explains Drugs.com

    Full Answer >
    Filed Under:
  • Q:

    What antidepressants do not cause weight gain?

    A:

    Zoloft, Effexor and Serzone cause little or no weight gain, and Wellbutrin can actually cause weight loss. Naltrexone may help prevent weight gain when used with antidepressants, according to WebMD.

    Full Answer >
    Filed Under:
  • Q:

    Why did I gain weight on Lexapro?

    A:

    According to Psychology Today, antidepressants such as Lexapro have been connected to weight gain for decades. Scientists are still uncertain about the link between antidepressants, weight gain and appetite, but there has been success in implementing diet plans for people on SSRIs.

    Full Answer >
    Filed Under:
  • Q:

    What is the average weight gain when taking ABILIFY?

    A:

    According to manufacturer Otsuka America Pharmaceutical, ABILIFY may cause a weight gain of at least 7 percent of a patient's baseline weight. The makers of ABILIFY conducted several six-week studies that demonstrated that patients gained approximately 3.7 pounds while taking ABILIFY and another antidepressant.

    Full Answer >
    Filed Under:

Explore